Jump to content

Search the Community

Showing results for tags 'dexamphetamine'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
    • Relationships and social life
  • The commons
  • Current events
    • Events, controversies, actions
    • In the media
    • Success stories: Recovery from withdrawal
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 1 result

  1. Kristine

    Kristine: Not alone

    Moderator note: link to Kristine's benzo thread - Kristine: Protracted clonazepam withdrawal? Hello, I am new to this site and would firstly like to extend my gratitude to all the people who have shared their stories and support. I now know I am not alone. My story is long and complex so I will attempt to condense it. I am 43 years old and was introduced to antidepressants 10 years ago after being diagnosed with MDD, GAD and PTSD (l do not feel comfortable with labels) by my psychiatrist. During the first 8 years of treatment multiple antidepressants and other psychotropic medications were prescribed. I will fast forward to October 2015 when I attempted to end my life (I had never been suicidal prior to taking antidepressants). I had to resign from work and was hospitalised for 1 month. At the time I had been taking citalopram for a number of years and had reached the maximum dose. My intuition told me it was not helping. I wanted to stop this medication and my psychiatrist was supportive of this decision. However, it is obvious to me now that she was inexperienced and uneducated with this process. The citalopram was ceased over one week and due to severe anxiety I was commenced on seroquel and diazepam. After leaving hospital I managed to taper off the seroquel and diazepam but became increasingly unwell both mentally and physically. My psychiatrist convinced me that my mental illness had returned and I was commenced on Parnate which was increased in dose over 3 months. Instead of improving my mental and physical ailments worsened and my psychiatrist sort a second opinion. I was hospitalised again in May 2016 under the 'care' of another psychiatrist. This was the beginning of an indescribable hell where I was treated like a human lab rat. Looking back the medications he prescribed were beyond belief and I was the victim of poly pharmacy without adequte professional rational. Unfortunally, like so many others, I was vulnerable and trusted his guidance. He treated me as both an inpatient and out patient over a one year period. Over this time I was prescribed over 14 psychotropic medication some of which were abruptly ceased and crossed over with other medications. If this wasn't enough I was subjected to 15 sessions of unnessaccery ECT. Not surprisingly, I was in a zombified state, unable to function and unable to return to work. My anxiety and depression was not alleviated and I was plagued with tremors, nausea, vomiting, fatigue and migraines. By April 2017 I ceased my appointments with this psychiatrist (he had little belief in withdraw symptoms or side effects of the medication he prescribed - he resorted to blaming me) and returned to my previous psychiatrist. Over the past eight months I have the mammoth task of withdrawing from multiple medications. These include escitalopram (completed reduction), Lithium (competed reduction), clonazepam (partial reduction), bupropion (completed reduction), seroquel (completed reduction), dexamphetamine (partial reduction) and fluoxetine (no reduction). My withdrawal symptoms are horrendous and relentless. My psychiatrist has been unable to advise me along a comfortable path. She appears to be in denial and her support has mostly evaporated. I feel abandoned, alone and frightened. I was forced to seek information independently (for which I am grateful), which continues to be a hideous realisation that for years I was in a constant state of drug withdrawal, side effects and drug interaction. I also feeling very angry about my treatment. I am tapering at the 10% rate now (one medication at a time) but even though I know road ahead will be long and rocky, I feel a sense of empowerment from educating myself. What I am experiencing is common and I am finally breaking free from the clutches of psychiatry.
×

Important Information

By using this site, you agree to our Terms of Use.